Anyone else take Lasix or have problems with edema?

Discussion in 'Fibromyalgia Main Forum' started by PolarBear, Aug 22, 2006.

  1. PolarBear

    PolarBear New Member

    Hi,

    I have been having terrible edema since I fell down some stairs about 6 weeks ago. I was put on Maxzide originally, but it didn't seem to help much. I went off of it over the weekend because I was having an allergic reaction (hives) and OMG, I became sooo swollen. Well, both of my docs are on vacation (figures) so I wound up at the urgent care yesterday. The doc there sent me to the hospital for an ultrasound of both of my legs to rule out blood clots. Thankfully, I don't have them!

    When the technician was examining my right knee (the backside) it hurt like crazy. So the doc said I may have a Baker's Cyst and has referred me to an orthopedic doc.

    The doc put me on Lasix for all of the swelling. Have you had experience with this drug? Also, do any of you have problems with swelling?

    Thanks!

    PolarBear
  2. jhmitch

    jhmitch New Member

    Hello PolarBear!

    Sorry to hear you are experiencing edema. Lasix usually does a very good job keeping edema under control.

    As someone who has been on Lasix for a number of years, I do want to stress that you could begin to lose potassium from your body if you stay on Lasix for a while. That is why it might be a good idea to get your electrolytes tested periodically.

    I take a daily medication called: "Klor-Con" to replace the potassium being lost due to the Lasix. This seems to hold things in balance.

    Best wishes to you!
  3. tata1580

    tata1580 New Member

    sounds like you sure have had a time of it hun..hope all starts getting straighten out..

    I do have trouble with swelling..I have had twice in the past year where I swelled up all over I mean all over I felt as if even my insides were swollen.. Went to the ER and they came up with nothing..and several times that my feet, legs, hands face and neck swell..and it has just been in the past couple of months I have connected bleach to some of my swelling..I must really be sensitive to it..but I would never of put that together with out finding this board.

    I to have trouble with one knee over the other...I had surgery several years ago for torn cartliage..but now it just swells from time to time with pain then will go away.and then we go again...I do not feel it was the same pain as when had the surgery so I am not sure if it is FM or what. I was checked once for a cyst and none was found.

    I have not been on lasix..but have always been told keep the fluids going and eating some natural diuretic (sp?) like watermelon helps..

    I wish you good luck and let us know how things turn out for you..

    Just wanted to let you know you were not alone in this swelling issure.

    Tami
    [This Message was Edited on 08/22/2006]
  4. CarolynAnne

    CarolynAnne New Member

    I too take Lasix. I am on 40 mg a day in the morning. This is due to edema in my legs that came on suddenly in May. I also take a prescrition potassium pill (big and yellow - cant remember them name)with the Lasix. I have not had any bad side effects. Just know where your nearest bathroom is when you take your pill... LOL
  5. lilaclover30

    lilaclover30 New Member

    several weeks ago I was so swollen (my ankles and feet) when I was in my Dr's office. He ordered 2 shots of Lasix and gave me an RX. It helped but I got so weak.

    I had hubby in ER for constipation and I thought I would surely pass out. I got to the cafeteria for supper and went up to lobby.

    i cut the pill in half and am getting along so much better. Dr. doesn't know what i did but i do feel better and can keep edema down pretty well.

    Good Luck to you.

    Yes, when i ride a long distance, I get some swelling too.

    Gentle Hugs,

    Joan
  6. PolarBear

    PolarBear New Member

    I just wanted to take the time to thank all of you who responded to my post. I truly appreciate your advise and letting me know that I'm not all alone in this.

    Sorry I didn't post this before now. I have been feeling just awful. I take methotrexate injections on Monday nights and typically don't feel well for a couple of days afterwards, but this time has been much worse. I also started my Lasix on Tuesday, so I'm wondering if the combo did it. I am feeling a bit better today, thank Goodness. My swelling seems better, but not all gone. I'm only on 20 mg right now. Doc said I wouldn't need to worry about potassium, but his nurse said to eat a banana or apricot or something like that every day. So that is what I'm going to do. Seems like my stomach isn't liking the lasix, but I'm hoping that will pass.

    Anyway, thanks again!

    PolarBear
  7. Chootik

    Chootik New Member

    Sorry to hear about you not feeling well, I know how that can be!

    The thing that caught my attention in your post was that you said you have a swelling behind on of your knees and it hurts! That's what I have too! But mine is a swelling behind both of my knees and it hurts.

    I don't know what it is and the docs haven't figuered it out either! I think I'm going to do a CAT Scan to see what it is.

    Anyways, if you have any other info regarding that let me know.

    Good luck and hope you feel better :)